MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG80146
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date: 04/2024.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure via right lower limb, the pta balloon allegedly ruptured at the second inflation around 10 to 12 atm.It was further reported that the pta balloon allegedly detached from the shaft and was not able to be removed.Reportedly endoscopic graspers was used to remove the balloon out of the body.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure via right lower limb, the pta balloon allegedly ruptured at the second inflation around 10 to 12 atm.It was further reported that the balloon allegedly detached from the shaft and was not able to be removed which got stuck in the common femoral vein.Reportedly, endoscopic graspers was used to remove the balloon out of the body.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one atlas gold pta dilatation catheter in two segments was returned for evaluation.Segment one consists of the catheter shaft and exposed inner guide wire lumen, and segment two consists of the detached balloon, which is noted to be in inverted condition.No other specific anomalies were noted on the returned device.No functional testing was performed due to the condition of the device returned for evaluation.Therefore, the investigation remains inconclusive for the reported balloon rupture and difficult to remove as no functional testing could be performed due to the condition of the device.However, the investigation was confirmed for the reported detachment as the balloon and catheter retuned in two detached segments.A definitive root cause for the reported balloon rupture and difficult to remove, detachment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14825790
Report Number2020394-2022-00504
Device Sequence Number4844310
Product Code DQY
UDI-Device Identifier00801741060779
UDI-Public(01)00801741060779
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K122984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80146
Device Catalogue NumberATG80146
Device Lot Number93RF0065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown